ASAA Family Sites:
Sleep Apnea logo sleeptember logo

I have night eating syndrome


#1

I need your help. Since last year i’ve been taking a shower before going to bed which used to put me to sleep almost instantly when my head hit the pillow. Eventually I found a delay before falling asleep which inturn caused me to resort to eating before going to bed. This used to put me to sleep instantly, however howadays I realize that it’s putting a damper on my ability to sleep. Night Eating Syndrome. As a result I find myself getting up multiple times throughout the night. Until recently, when I got up, my brain was on auto polit to get something to eat. In the last couple of days i’ve been taking lurasidone.


An anti anxiety medication that does help prevent me from eating, but sadly I have reason to believe it prevents me from sleeping. The first day I took it, I was unable to sleep the night before. Despite this it took several hours to for me to fall asleep, despite it surpressing my hunger. The second night I was unable to fall asleep until 6 am. The third night produced the same result as the first mainly because I couldn’t sleep the previous night. I’m worried that i’m going to be facing a new pattern where I can’t sleep the first night, but eventually sleep the second and that this pattern may get worse. I have reason to believe that while the Lurasidone curbs my apitite, it does not curb my need to eat in order to sleep.

In addition to Lurasidone, I also take Trazodone(aka Asenapine) at 1 and a half tablets, Saphris at 5mg, and one or two pills of serenity formula.



http://www.vitacost.com/natural-factors-stres… |pcrid|13752925758
I’ve heard that sleeping pills can worsen night eating syndrome and starting yesterday, I stopped taking them.
http://journals.lww.com/neurotodayonline/page
I’ve ordered a bottle of Serotonin brainn food since i’ve heard that lack of Serotonin causes Night Eating Syndrome. I don’t know how this could effect my meds however.
https://vod.ebay.com/vod/FetchOrderDetails
I take my Lurasidone at 7:00. 3 and half hours before going to bed. I also take Trazodone at 9:30 and Saphris at 10:30. I used to take a shower before going to bed, but as time went on I stopped as i’m worried that it’s been causing me problems. I’m worried that my sleeping is going to get worse as time goes on as it always has since last year. I’m hoping that there is surgery or a brain implant that I could buy to help me out or if I could get a surgery operation to further examine my head, but I need more information. One of the problems i’m facing is that no one is telling me anything useful. My mother, despite knowing my plight, doesn’t understand the weight of what i’m going through. It may help to know if there are support groups I could join.
Any advice?

Please help. I’m worried that my sleeping issues are going to get worse and without help I may eventually lose my ability to sleep.

Notes:
1.I for some reason have an obsession with going to the bathroom at night even when there’s only a few drops of urine in my body.

2.I believe that my nose my need surgery to breath properly as i’ve dug too far into my nose.

3.I’m unsure about the effects of my combined medicine and the side effects they come with.

4.Since taking my lurasidone, i’ve had 2 pieces of bread before bed to help stave off my hunger.

5.Songs get stuck in my head at night every two or three nights.


#2

You have quite a few challenges to overcome, and maybe that is part of the puzzle to sort out.

First question I have is: have you told your doctor about all of these side effects and your concerns about getting worse or losing the ability to fall asleep independently? These are serious concerns and you should be able to have a frank discussion about them with your doctor. If he or she is not open to a dialog with you about this, you might need to get a second opinion.

Also, has your prescribing doctor offered you any other options? I’m not an MD, but I am aware that cognitive behavioral therapy (CBT) and other kinds of therapies can be helpful (and drug free) for those with NES. If your current doctor isn’t open to alternatives, that would indicate you might be better off finding a doctor who will discuss ALL your options.You, as a patient, have a right to know them.

I do not have pharmaceutical experience so I cannot really discuss these medications with any expertise, but my gut feeling is that this mixed “cocktail” of medications may be part of the problem. All medications have risks, contraindications, side effects and potential interactions, including with over-the-counter drugs and vitamins/supplement blends.

My advice is to have that discussion with your MD, being sure to be completely transparent about all the substances you are taking (not just the prescribed ones), and being sure to indicate your interest in all other options. You might also talk to your pharmacist during a slow period (they can be so busy!) and get their opinion; these drug professionals are often excellent, but overlooked resources for understanding our medications.

I hope this helps!


#3

That is dangerous dear. It might result into Binge eating and that is disorder. You should know how to control your diet or seek a therapist to avoid from it.